MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the arteriovenous fistula.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon burst.The procedure was completed with another of same device.There were no patient complications nor injuries reported, and the patient status was stable.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.E1 initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the arteriovenous fistula.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon burst.The procedure was completed with another of same device.There were no patient complications nor injuries reported, and the patient status was stable.It was further reported that the 70% stenosed target lesion was located in the unknown tortuosity and non-calcified arteriovenous fistula.The device ruptured at 24 atmospheres for 30 seconds.The device was recovered to the sheath and was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5: describe event or problem: updated e1 initial reporter phone:(b)(6).Device evaluated by mfr.: gladiator elite 8.0 x40, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 20 atmospheres for 30 seconds using digital timer without issue.A vacuum was then applied.The inflation device was verified at 20 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure of 20 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per gladiator specification the rated burst pressure for this device is 20 atmospheres.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17783239
Report Number2124215-2023-51399
Device Sequence Number5492561
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public08714729809876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029881052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer09/20/2023
10/20/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date09/29/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown